Thread: Question
View Single Post
Old 09-04-2008, 06:49 PM   #3
SamQKitty SamQKitty is offline
Senior Veteran
(female)
 
Join Date: Oct 2001
Location: MA
Posts: 3,547
SamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB User
Re: Question

Actually, the sulfonyureas can very easily cause low blood sugar. TF gave you most of the symptoms to watch for. You can also just get very "spacey", or even just giggly for no reason. But symptoms vary from person to person, and can vary in the same person from low to low.

Any time you suspect you have low blood sugar, just test...that'll tell you. And, if your blood sugar is lower than 70, treat with 15 g of carbs, wait 15 minutes and test again. If you're still below 70, repeat the process, but be sure to wait the 15 minutes and retest...otherwise you'll end up overtreating and have high blood sugar. If your blood sugar is around 70, but it's not close to a meal, eat a snack anyway.

You will definitely need to keep your meter with you at all times.

Ruth